Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 8, 2013, 8:46 PM CDT for Delaware County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 9, 2013, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, IA
The radar
The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:04 PM CDT | HEAVY RAIN 3.7 | Greeley, IA | VIA GREELEY FIRE CHIEF. SOME FIELDS HAVE LOTS OF WATER PONDING ON THEM. |
| Jul 8, 9:37 PM CDT | FLASH FLOOD | Greeley, IA | RAIN STILL COMING DOWN WITH ROADS WASHING OUT IN NORTHEAST DELAWARE COUNTY. 4.70 INCHES SO FAR. |
| Jul 8, 9:37 PM CDT | HEAVY RAIN 4.7 | Greeley, IA | VIA FIRE CHIEF. STILL RAINING AND ROADS ARE WASHING OUT IN NORTHEAST DELAWARE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS53 KDVN 090146
FFWDVN
IAC055-090745-
/O.NEW.KDVN.FF.W.0033.130709T0146Z-130709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 245 AM CDT
* AT 842 PM CDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN
FROM NEARLY STATIONARY THUNDERSTORMS OVER NORTHEAST DELAWARE
COUNTY OVER THE PAST 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREELEY...
COLESBURG AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 INCH OR MORE IS POSSIBLE.
&&
LAT...LON 4250 9113 4249 9114 4251 9127 4253 9141
4264 9151 4265 9113
$$
SHEETS3 follow-up statements
202
WGUS73 KDVN 090249
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT MON JUL 8 2013
IAC055-090745-
/O.CON.KDVN.FF.W.0033.000000T0000Z-130709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-
949 PM CDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN DELAWARE COUNTY...
AT 940 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING FROM HEAVY
RAINFALL THAT OCCURRED THIS EVENING. MANY ROADS WERE WASHED OUT IN
NORTHEAST DELAWARE COUNTY...WHERE DOPPLER RADAR INDICTED WIDESPREAD
RAINFALL OF 3 TO 4 INCHES HAS FALLEN SINCE 7 PM.
THE GREELEY FIRE DEPARTMENT REPORTED RAINFALL OF 4.7 INCHES AS OF
930 PM.
DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS HAVE WEAKENED
CONSIDERABLY AND MOVED NORTH OF THE WARNING AREA. HOWEVER...FLASH
FLOODING FROM RUNOFF IS STILL EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREELEY...
COLESBURG AND EDGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4250 9113 4249 9114 4251 9127 4253 9141
4264 9151 4265 9113
$$
SHEETS073
WGUS73 KDVN 090446
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 PM CDT MON JUL 8 2013
IAC055-090745-
/O.CON.KDVN.FF.W.0033.000000T0000Z-130709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-
1146 PM CDT MON JUL 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN DELAWARE COUNTY...
LAW ENFORCEMENT REPORTED THIS EVENING THAT SEVERAL RURAL ROADS WERE
WASHED OUT OVER PORTIONS OF NORTHEAST DELAWARE COUNTY DUE TO FLASH
FLOODING FROM THE VERY HEAVY RAINFALL THAT OCCURRED BETWEEN 7 PM AND
9 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREELEY...
COLESBURG AND EDGEWOOD.
WHILE ADDITIONAL RAINFALL IS NOT LIKELY THROUGH 3 AM...HIGH WATER
FROM THE 4 TO 5 INCHES THAT FELL OVER THE AREA EARLIER THIS EVENING
WILL CONTINUE TO AFFECT THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
&&
LAT...LON 4250 9113 4249 9114 4251 9127 4253 9141
4264 9151 4265 9113
$$
SHEETS488
WGUS73 KDVN 090744
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 AM CDT TUE JUL 9 2013
IAC055-090753-
/O.EXP.KDVN.FF.W.0033.000000T0000Z-130709T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-
244 AM CDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR NORTHEASTERN
DELAWARE COUNTY...
LAT...LON 4250 9113 4249 9114 4251 9127 4253 9141
4264 9151 4265 9113
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:32 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 8, 6:32 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 632 PM CDT MON JUL 8 2013 .SYNOPSIS... ISSUED AT 330 PM CDT MON JUL 8 2013 UPPER LEVEL WAVE IS SEEN MOVING INTO SOUTHWEST IA THIS AFTERNOON... WITH FRONTAL BOUNDARY ROUGHLY ALONG HIGHWAY 30 ACROSS IA. AN APPARENT SURFACE BASED STORM IS SEEN IN WEST CENTRAL IA ON NORTHERN FRINGE OF WAVE AND FRONTAL BOUNDARY INTERSECTION. ACROSS THE DVN CWFA CU FIELD IS SEEN ACROSS NORTHERN THIRD WITH CONVECTIVE DEBRIS CLOUDINESS ACROSS SOUTHWESTERN THIRD/HALF. WIDELY SCATTERED LIGHT RAIN SHOWERS CONTINUE TO MOVE SOUTHEASTWARD ACROSS SOUTHERN HALF OF CWFA. TEMPERATURES ARE IN THE MIDDLE 80S TO 90 DEGREES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 330 PM CDT MON JUL 8 2013 ALTHOUGH TIMING AND PLACEMENT DETAILS AREA STILL UNCERTAIN...MODELS ARE INDICATING THAT SOME NOCTURNAL CONVECTION WILL DEVELOP ACROSS NE/SD WITH A SW TROUGH AND MOVE EASTWARD ACROSS IA DURING THE NIGHT AND THEN EAST SOUTHEAST AS IT APPROACHES EASTERN IA TOWARD DAYBREAK. CURRENT TIMING OF STORMS INTO THE DVN CWFA WOULD NOT BE INDICATIVE OF WIDESPREAD SEVERE WEATHER. MAIN THREATS WOULD BE WITH WIND DAMAGE AND HEAVY RAINS AND FLOODING FROM REPEATED STORMS. THIS EVENING WILL BE RATHER QUIET WITH CONTINUED WARM AND HUMID CONDITIONS AND A SLIGHT CHANCE FOR SOME SHOWERS. MORE WIDESPREAD CONVECTION WILL BE FOUND OVERNIGHT AND THROUGH THE DAY TUESDAY...AS THE SHORT WAVE MOVES ACROSS THE IA/MN BORDER. SLIGHT CHANCES THOUGH ABOUT MIDNIGHT...WITH HIGHEST LIKELY POPS ALONG AND NORTH OF I80 TOWARD DAYBREAK. LOCALLY HEAVY RAINFALL WILL BE A CONTINUING THREAT GIVEN PWATS HAVE BEEN ON THE INCREASE...WITH THE 12Z DVN SOUNDING INDICATING 1.86 INCHES. NEEDLESS TO SAY MUGGY LOWS TONIGHT MAINLY IN THE LOWER TO MIDDLE 70S...WITH HIGHS TUESDAY IN THE MID 80S TO LOW 90S. IF SUN BREAKS OUT DURING THE MID AM TO EARLY PM TIME FRAME... POSSIBLE MORE ROBUST STORMS WILL BE POSSIBLE FOR THE MID TO LATE AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 330 PM CDT MON JUL 8 2013 THE KEY TO THE WEEKEND AND EARLY NEXT WEEK WILL BE WHERE DOES THE NEW CUT OFF LOW DEVELOP OVER THE EASTERN CONUS AND WHERE DOES IT RETROGRADE TO. IF THE CUT OFF LOW PLACES ITSELF IN THE TENNESSEE OR DEEP SOUTH THEN THE AREA WOULD REMAIN VERY WARM AND DRY. IF THE CUT OFF LOW IS ALONG THE GULF COAST THEN THE AREA WOULD BE ON THE NORTHERN EDGE OF THE RING OF FIRE. WHAT OCCURS DURING THE DAY TUESDAY WILL DICTATE WHAT OCCURS TUES NIGHT/WED. THE MODELS AGREE THAT A RESPECTABLE SHORTWAVE AND FRONT WILL SWEEP THROUGH THE AREA LATE TUES NIGHT/WED MORNING. CONVECTION THAT DEVELOPS TUES AFTERNOON SHOULD REMAIN SCATTERED INTO THE EVENING PRIOR TO THE FRONT. ALTHOUGH THE FORCING IS NOT GREAT... THE CONVECTION MAY EVOLVE INTO A LOOSELY ORGANIZED MCS ALONG THE FRONT. DOWNWARD MOTION IMPLIED BY THE MODELS BEHIND THE FRONT SHOULD THEN END THE RAIN THREAT A FEW HOURS AFTER FRONTAL PASSAGE. THUS RAIN WILL END FROM ROUGHLY NORTHWEST TO SOUTHEAST FROM LATE TUES NIGHT THROUGH EARLY WED AFTERNOON. LATE WED AFTERNOON LOOKS TO BE DRY ACROSS THE ENTIRE AREA. QUIET AND DRY CONDITIONS WILL BE SEEN ACROSS THE AREA WED NIGHT AND THURSDAY AS THE NEXT CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. THURSDAY NIGHT ON... THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THURS NIGHT THROUGH FRIDAY NIGHT AS DRY AIR REMAINS ACROSS THE AREA AS THE CANADIAN HIGH MOVES INTO THE GREAT LAKES. INTERNALLY...THE MODELS ARE SUGGESTING A RESPECTABLE MCS DEVELOPING IN THE PLAINS FRIDAY EVENING THAT SHOULD BE JUST WEST OF THE CWFA AT SUNRISE SATURDAY MORNING. IF THE MCS DEVELOPS AS SUGGESTED FRIDAY NIGHT...THEN THE REMNANTS OF IT WILL SPREAD INTO THE WESTERN CWFA ON SATURDAY BEFORE DISSIPATING. THE MODELS ARE VARIED ON THEIR RESPECTIVE SOLUTIONS AND CURRENTLY ONLY GIVE SCHC POPS ON SATURDAY. THE MODELS SUGGEST ANOTHER MCS DEVELOPING SATURDAY NIGHT BUT NOT ARRIVING INTO THE WESTERN CWFA UNTIL AROUND DAWN AND THEN SLOWLY DISSIPATING ACROSS THE CWFA ON SUNDAY. THIS PATTERN IS SUGGESTED AS REPEATING AGAIN SUNDAY NIGHT INTO MONDAY AS THE RING OF FIRE BECOMES ESTABLISHED. AS SUCH...THE MODEL CONSENSUS YIELDS MAINLY SCHC POPS FOR THE SATURDAY NIGHT THROUGH MONDAY TIME FRAME. ..08.. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 631 PM CDT MON JUL 8 2013 A SERIES OF UPPER LEVEL DISTURBANCES WILL KEEP THUNDERSTORM CHANCES OVER THE REGION TONIGHT THROUGH TUESDAY NIGHT. THIS EVENING...ISOLATED ACTIVITY IS EXPECTED TO BE AT LEAST IN THE VICINITY OF THE BRL AND DBQ TERMINALS...WITH MAINLY VFR CONDITIONS ELSEWHERE. MORE ORGANIZED SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE THROUGH THE AREA WELL AFTER MIDNIGHT...WHEN PROB30 GROUPS ARE UTILIZED...TRANSITIONING TO TEMPO OR CATEGORICAL MENTION AROUND SUNRISE. THERE WILL LIKELY BE A LULL BETWEEN SYSTEMS FROM LATE MORNING THROUGH MUCH OF TUESDAY AFTERNOON...BUT ANOTHER ROUND OF THUNDERSTORMS IS LIKELY WITH AN APPROACHING COLD FRONT TUESDAY NIGHT...JUT BEYOND THE FORECAST PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...14 SHORT TERM...14 LONG TERM...08 AVIATION...SHEETS
Hazardous weather outlook, Jul 8, 5:06 AM CDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 AM CDT MON JUL 8 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 506 AM CDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE FOUND OVER EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND NORTHWEST ILLINOIS THIS MORNING. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS WITH THESE STORMS. HEAT INDEX READINGS MAY APPROACH THE UPPER 90S TO 100 DEGREES THIS AFTERNOON. LATER THIS AFTERNOON AND TONIGHT...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS WILL BE POSSIBLE. HOWEVER...THERE IS SOME POTENTIAL FOR A COMPLEX OF STORMS WITH A MORE WIDESPREAD WIND DAMAGE THREAT TO DEVELOP OVER THE DAKOTAS. SHOULD THIS OCCUR THEN THESE STORMS WOULD LIKELY MOVE INTO THE OUTLOOK AREA LATER TONIGHT...ESPECIALLY NORTH OF INTERSTATE 80 AND CONTAIN A MORE WIDESPREAD DAMAGING WIND THREAT. IN ADDITION...ANY THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT. CURRENT INDICATIONS SUGGEST THUNDERSTORMS ARE MORE LIKELY NORTH OF INTERSTATE 80 TUESDAY MORNING THROUGH MIDDAY. HEAVY RAIN AND ISOLATED SEVERE STORMS WOULD BE POSSIBLE WITH THIS ACTIVITY. THEN THE ENTIRE OUTLOOK AREA WOULD BE AT RISK OF STRONG TO SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON AND NIGHT. DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT WITH THESE LATE DAY STORMS. LOCALLY HEAVY RAIN WILL ALSO CONTINUE TO BE PROBABLE WITH ANY STORM COMPLEX TUESDAY NIGHT ALONG WITH THE CHANCE FOR SOME URBAN AND SMALL STREAM FLOODING. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN SLIGHT RISK FOR SEVERE WEATHER TUESDAY. HEAT INDEX READINGS MAY APPROACH THE UPPER 90S TO 100 DEGREES IN SOME AREAS ALONG AND SOUTH OF INTERSTATE 80 TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA TONIGHT AND AGAIN ON TUESDAY.
In the hours before
Local storm report, Jul 8, 6:52 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FUNNEL CLOUD 2 NNW EARLVILLE 42.51N 91.28W
07/08/2013 DELAWARE IA EMERGENCY MNGR
REPORTED THROUGH EM DELAWARE CO.
&&
OLYSpecial weather statement, Jul 8, 6:57 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT MON JUL 8 2013
IAZ040>042-ILZ001-090045-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JO DAVIESS IL-
657 PM CDT MON JUL 8 2013
...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS ALONG THE HIGHWAY 20
CORRIDOR THIS EVENING...
AT 650 PM CDT...DOPPLER RADAR INDICATED A LINE OF VERY SLOW MOVING
THUNDERSTORMS DEVELOPING ALONG A BOUNDARY FROM LAMONT TO
RICKARDSVILLE...OR JUST NORTH OF HIGHWAY 20. THERE HAVE BEEN SEVERAL
REPORTS OF FUNNEL CLOUDS WITH WITH THESE STORMS SINCE 625 PM.
CONDITIONS WILL REMAIN FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS EARLY
THIS EVENING.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9072 4251 9063 4251 9049 4241 9040
4246 9208 4264 9209 4265 9091 4268 9088
SHEETSLocal storm report, Jul 8, 7:16 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FUNNEL CLOUD 3 S EDGEWOOD 42.60N 91.40W
07/08/2013 DELAWARE IA TRAINED SPOTTER
SEVERAL REPORTS FROM TRAINED SPOTTERS SEEING A FUNNEL
CLOUD LOOKING SOUTH FROM EDGEWOOD.
&&
DLSSpecial weather statement, Jul 8, 7:44 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 744 PM CDT MON JUL 8 2013 IAZ042-054-ILZ001-002-090145- JACKSON IA-DUBUQUE IA-JO DAVIESS IL-STEPHENSON IL- 744 PM CDT MON JUL 8 2013 ...FUNNEL CLOUDS POSSIBLE OVER NORTHERN PORTIONS OF JO DAVIESS AND STEPHENSON COUNTIES THIS EVENING... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A LINE FROM MENONIMEE TO CEDARVILLE...OR JUST NORTH OF THE HIGHWAY 20 CORRIDOR. THESE STORMS WERE FORMING ALONG A STATIONARY BOUNDARY THAT EXTENDED WEST INTO EASTERN IOWA...WHERE THERE HAVE BEEN SEVERAL REPORTS OF FUNNEL CLOUDS EARLIER THIS EVENING. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE WITH THE DEVELOPING THUNDERSTORMS IN NORTHWEST ILLINOIS THROUGH 830 PM. THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG...DAMAGING TORNADOES. IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4226 8940 4233 9043 4251 9063 4250 8941 SHEETS
Special weather statement, Jul 8, 8:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 804 PM CDT MON JUL 8 2013 IAZ041-042-090200- DUBUQUE IA-DELAWARE IA- 804 PM CDT MON JUL 8 2013 ...NEARLY STATIONARY STORM PRODUCING HEAVY RAINFALL NORTH OF MANCHESTER... AT 8 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A NEARLY STATIONARY COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL FROM NEAR EDGEWOOD THROUGH GREELEY...PETERSBURG TO NEW VIENNA. RADAR ESTIMATES INDICATE OVER 1 INCH OF RAIN HAS FALLEN OVER THIS AREA IN THE PAST HOUR. AN ADDITIONAL .5 TO POSSIBLY NEAR 1 INCH WILL BE POSSIBLE BEFORE THESE STORMS MOVE OUT OF THE AREA WITHIN THE NEXT HOUR. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS AND CREEKS. && LAT...LON 4264 9112 4247 9112 4252 9148 4264 9157 SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:04 PM CDT | Special Weather Statement | DVN | Delaware | 56 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.